MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP

BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP
Model Number 8900
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that a guidewire break occurred.During preparation, outside the patient, and while removing a comet pressure guidewire from the free spin handle, it was noticed that the wire had broken.The procedure was completed with another of the same device.No patient complications were reported in relation to this event.
 
Additional Manufacturer Narrative
B5: corrected event description e1: state: yamaguchi perfecture device evaluated by mfr: the product was returned to boston scientific for analysis.Returned product consisted of an occ handle only, the wire was not returned.Since the guidewire was not returned, this analysis was conducted on the occ handle only.The collet and cap were not returned on the returned the occ handle.A.014 test comet pressure wire was used to test the functionality of the occ handle.A collet and cap from a test occ handle were used on the returned occ handle.The wire was inserted into the occ handle and connected to the ffr link.The wire showed a signal with green lights.The coefficient values were confirmed to be programmed.The occ handle was again connected to the ffr link.The device was then connected to the polaris (ilab) test equipment via bluetooth signal.The wire communicated to the polaris system and zeroed as designed.With the wire inserted into the test pressure chamber, the wire transferred a pressure waveform to the polaris which indicates a functioning wire.The wire was removed from the occ handle with no issues.Inspection of the remainder of the device revealed no damage or irregularities.The analysis with the test components did not show any abnormalities when testing the device.Since the original components of the device were not returned the complaint was not confirmed for detachment of the wire and occ handle malfunctions.
 
Event or Problem Description
It was reported that a guidewire break occurred.During preparation, outside the patient, and while removing a comet pressure guidewire from the free spin handle, it was noticed that the wire had broken.The procedure was completed with another of the same device.No patient complications were reported in relation to this event.It was further reported that while disconnecting the wire from the occ handle, the cap part of the occ handle became detached.The handle was removed together with the wire.After disconnecting the wire from the handle, the wire was not able to reconnect to the handle.No damage was noted in the wire.No patient complications were reported in relation to this event.

Brand Name
COMET
Common Device Name
TRANSDUCER, PRESSURE, CATHETER TIP
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10013265
Report Number2134265-2020-05822
Device Sequence Number19659007
Product Code DXO
UDI-Device Identifier08714729904403
UDI-Public08714729904403
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151610
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2022
Device Model Number8900
Device Catalogue Number8900
Device Lot Number0025016401
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2020
Initial Date Received by Manufacturer 04/07/2020
Supplement Date Received by Manufacturer05/19/2020
Initial Report FDA Received Date04/30/2020
Supplement Report FDA Received Date06/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1